New York, 2015Hail and Damaging Winds in New York, July 24, 2015
July 24, 2015 · NWS ALY · 13 events in 2 counties and zones
An upper level disturbance was situated just north of the region over Quebec during the afternoon on Friday, July 24th. During the early afternoon hours, daytime heating caused a supercell thunderstorm to develop in the upper Hudson River Valley near Glens Falls.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance was situated just north of the region over Quebec during the afternoon on Friday, July 24th. During the early afternoon hours, daytime heating caused a supercell thunderstorm to develop in the upper Hudson River Valley near Glens Falls. This storm tracked south-southeast into the Saratoga Region, producing large hail and damaging winds. Some areas saw so much hail that it accumulated on the ground. The storm finally weakened after about an hour, after causing around 500 customers to lose power across Saratoga and Washington counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 24, 12:34 PM EST, 36 minutes earlier.
Area forecast discussion, Jul 24, 12:34 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
134 PM EDT FRI JUL 24 2015
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION AT THE SURFACE TODAY.
HOWEVER...A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL
MOVE OVERHEAD TRIGGERING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS MAINLY THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA
REGION...CAPITAL DISTRICT...THE BERKSHIRES AND SOUTHERN VERMONT.
SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. THE
HIGH WILL DRIFT EAST OF THE AREA ALLOWING FOR WARMER AND MORE
HUMID CONDITIONS. A LOW PRESSURE SYSTEM WILL APPROACH AND MOVE
INTO THE REGION OVER THE WEEKEND BRINGING CHANCES FOR SHOWERS AND
THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1215 PM EDT...SMALL CELLS STARTING TO POP UP ON RADAR IN
THE VICINITY OF GLENS FALLS. OTHERWISE RADAR HAS NO ECHOES. SKIES
ARE GENERALLY PARTLY CLOUDY...EXCEPT MOSTLY CLOUDY IN THE LAKE
GEORGE AND SARATOGA AREAS. TEMPERATURES RANGE FROM AROUND 70 IN
THE HIGHER ELEVATIONS TO AROUND 80 IN THE MID HUDSON VALLEY.
CONVECTIVE TEMPERATURE ON THE ALB 12Z SOUNDING WAS 77F. LATEST
HRRR HAS SHOWERS INCREASING IN COVERAGE THROUGH ABOUT 21Z BEFORE
DISSIPATING THIS EVENING. WINDS SHOULD START TO INCREASE AS DEEPER
MIXING OCCURS. LATEST KENX VAD HAS NNW WINDS OF 15 TO 20 KTS IN
THE BOUNDARY LAYER SO SOME GUSTS TO 20 MPH FROM THE NORTHWEST
EXPECTED LATER TODAY WITH A FEW HIGHER GUSTS POSSIBLE IN
THUNDERSTORMS.
PREV DISC...DESPITE HIGH PRESSURE OVER THE REGION AT THE SURFACE
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY
MAINLY THIS AFTERNOON AND ACROSS THE NORTHEASTERN HALF OF THE
FORECAST AREA. A SHORT WAVE TROUGH ACROSS QUEBEC WILL MOVE OVER
THE REGION DURING THE HEATING OF THE DAY. 500 MB TEMPERATURES OF
-12C TO -16C WILL ACCOMPANY THE SHORT WAVE TROUGH. A STRONG UPPER
LEVEL JET OF 90 TO 100 KNOTS WILL ALSO MOVE OVER THE REGION
CAUSING LARGE SCALE ASCENT. HOWEVER SURFACE BASED INSTABILITY WILL
ONLY BE MARGINAL UP TO AROUND 500 J/KG AND GUIDANCE INDICATES MID-
LEVEL LAPSE RATES OF ABOUT 6C/KM. SEVERE STORM ARE NOT EXPECTED
HOWEVER CONDITIONS WILL BE FAVORABLE FOR SMALL HAIL TO OCCUR WITH
STRONGER STORMS WHICH WILL BE MOST LIKELY ACROSS SOUTHERN VERMONT.
CONDITIONS ARE EXPECTED TO REMAIN DRY ACROSS THE SOUTHERN MOST
PORTION OF THE FORECAST AREA...ULSTER...DUTCHESS AND LITCHFIELD
COUNTIES.
HIGHS ARE EXPECTED TO BE IN THE 70S TO LOWER 80S...A BIT BELOW
NORMAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
STORMS WILL DIMINISHING QUICKLY EARLY IN THE EVENING AS THE SHORT
WAVE MOVES OFF TO THE EAST AND WE LOSS HEATING. WILL BE DRY
TONIGHT WITH MOSTLY CLEAR SKIES AND LIGHT WINDS. CONDITIONS WILL
BE FAVORABLE FOR SOME PATCHY FOG TO DEVELOP ESPECIALLY WHERE IT
RAINS DURING THE DAY. NOT QUITE AS COOL WITH LOWS IN THE 50S.
SURFACE RIDGE SHIFT OFF TO OUR EAST SATURDAY AND A RETURN FLOW
WILL DEVELOP AND SOME RIDGING ALOFT WILL OCCUR. THIS WILL WILL
ALLOW FOR WARMER TEMPERATURES AND FOR DEW POINTS TO BE TO RISE.
A WARM FRONT WILL APPROACH LATE IN THE DAY BRINGING CHANCES FOR
SHOWERS TO THE WESTERN PORTION OF THE FORECAST BY EVENING WITH
CHANCES ACROSS THE AREA AT TONIGHT.
THE REGION WILL BE IN THE WARM SECTOR ON SUNDAY AND A WEAKENING
COLD FRONTAL BOUNDARY WILL BE ON THE APPROACH. THIS BOUNDARY IS
EXPECTED TO DISSIPATE AS IT TRIES TO MOVE ACROSS THE AREA. WITH HIGHER
DEWPOINTS INT THE 60S GREATER INSTABILITY SHOULD BE REALIZED ON
SUNDAY OF 1000 TO 2000 J/KG. CHANCES FOR SHOWERS AND THUNDERSTORMS
ESPECIALLY DURING THE AFTERNOON INTO THE EVENING. PWATS WILL ALSO
BE IN THE RISE
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE EXTENDED FORECAST FEATURES ABOVE NORMAL TEMPS AS HOT AND HUMID
CONDITIONS WILL PREVAIL...AS AN UPPER LEVEL RIDGE WILL BUILD INTO
THE REGION ESPECIALLY TUESDAY THROUGH THE MID WEEK.
MONDAY TO MONDAY NIGHT...A COLD FRONT WILL WEAKEN OVER SRN NEW
ENGLAND...LONG ISLAND AND PARTS OF ERN PA AND NJ. W TO NW FLOW WILL
PREVAIL ALOFT...AND THE GFS/ECMWF/GEFS HAVE THE MID LEVEL TROUGH
AXIS NEAR THE ERN PORTION OF THE FCST AREA INTO NEW ENGLAND. A WEAK
IMPULSE IN THE W/NW FLOW WITH APPRECIABLE LOW-LEVEL MOISTURE IN
PLACE WITH SFC DEWPTS IN THE M50S TO M60S COULD ALLOW FOR ISOLD
SHOWERS AND THUNDERSTORMS...ESPECIALLY TIED TO THE PEAK DIURNAL
HEATING. H850 TEMPS ACCORDING TO THE LATEST GFS WILL BE IN THE +15C
TO +17C RANGE WITH HIGHS GENERALLY IN THE LOWER TO M80S IN THE
VALLEYS AND OVER THE HILLS...WITH A FEW U80S IN THE MID HUDSON
VALLEY...AND U70S TO L80S OVER THE MTNS. SFC HIGH PRESSURE WILL
BUILD IN OVER NY AND NEW ENGLAND MONDAY NIGHT WITH LOWS RANGING FROM
THE U50S OVER THE SRN DACKS...SRN GREENS...NRN BERKS...AND ERN
CATSKILLS WITH LOWER TO M60S OVER THE REST OF THE FCST AREA.
TUESDAY TO WEDNESDAY...SFC HIGH PRESSURE WILL MOVE FROM PA/NY TO
SOUTH OF LONG ISLAND AND NEW ENGLAND. LOW AND MID LEVEL HEIGHTS
WILL RAPIDLY INCREASE UPSTREAM WITH A CLOSED H500 ANTICYCLONE
RIDGING IN FROM THE LOWER AND CNTRL MS RIVER VALLEY. AN UPPER LEVEL
RIDGE WILL SET-UP OVER THE ERN CONUS WITH ABOVE NORMAL TEMPS AND
HEIGHTS. INITIALLY W/NW FLOW IN THE BOUNDARY LAYER WILL ALLOW H850
TEMPS TO RISE TO +17C TO +19C ON TUESDAY WITH MAX TEMPS IN THE MID
TO U80S IN THE VALLEYS...AND U70S TO 80S OVER THE HIGHER ELEVATIONS.
HUMIDITY LEVELS WILL BE CREEPING UP. SOME RADIATIONAL COOLING TUE
NIGHT WILL ALLOW TEMPS TO FALL BACK INTO THE U50S TO M60S ACROSS THE
REGION. THE AIR MASS WILL BECOME INCREASINGLY HOTTER AND HUMID BY
WED WITH H850 TEMPS RISING TO +19C TO +21C OVER THE COUNTY WARNING
AREA. THESE TEMPS ARE 1 TO 2 STD DEVS ABOVE NORMAL BASED ON THE
LATEST GEFS. APPARENT TEMPS MAY GET INTO THE MID AND U90S FOR PARTS
OF THE HUDSON VALLEY AND NW CT. HIGH TEMPS WILL GENERALLY BE IN THE
U80S TO L90S IN THE VALLEY AREAS...AND U70S TO M80S OVER THE HIGHER
TERRAIN. THERE IS A SLIGHT CHC OF A POP-UP SHOWER/THUNDERSTORMS
OVER THE SRN DACKS IN THE PM. HOWEVER...THE ENVIRONMENT LOOKS VERY
CAPPED THIS FAR OUT.
WED NIGHT INTO THU...THE LATEST GFS/ECMWF/GEFS AND WPC GUIDANCE
INDICATE A TREND TO A COLD FRONT APPROACHING NY AND NEW ENGLAND FOR
THURSDAY. AN UPPER LEVEL TROUGH MOVING ACROSS THE CANADIAN PRAIRIES
AND NEAR THE UPPER GREAT LAKES WILL WEAKEN THE RIDGE...AS THE MID
LEVEL FLOW WILL BECOME FLATTER TOWARDS THE END OF THE WEAK. THE
TIMING OF THE FRONT LOOKS VARIABLE ON THE GUIDANCE...BUT THE BETTER
CHC OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE THU PM WITH THE
APPROACHING FRONT. CHC POPS WERE USED HERE. HEAT INDICES MAY REACH
ADVISORY LEVELS OVER PARTS OF THE MID HUDSON VALLEY AND NW CT WHICH
WILL BE MENTIONED IN THE HWO. A MUGGY NIGHT IS EXPECTED WED NIGHT
WITH LOWS IN THE 60S TO L70S. HIGHS ON THU WILL BE SIMILAR TO WED
WITH U80S TO L90S IN THE VALLEY AREAS...AND U70S TO M80S OVER THE
HIGHER TERRAIN.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR FLYING CONDITIONS WILL PERSIST AT THE TAF SITES THROUGH
THE TAF PERIOD...EXCEPT FOR SOME MVFR VISIBILITIES AT KGFL AND
KPSF OVERNIGHT.
THIS AFTERNOON...AN UPPER-LEVEL LOW WILL PROMOTE SCATTERED SHOWERS
AND THUNDERSTORMS AT KGFL...KALB AND KPSF AND HAVE GONE WITH VCSH
AT THESE TAF SITES. HAVE PLACED TEMPO GROUPS FROM 18Z-22Z AT KGFL
AND 19Z-23Z AT KPSF FOR BRIEF MVFR VISIBILITY REDUCTIONS
ASSOCIATED WITH SHOWERS. WINDS WILL GENERALLY BE OUT OF THE
NORTHWEST AROUND 5 KNOTS.
TONIGHT INTO SATURDAY...ANY LINGERING SHOWERS/STORMS WILL
DISSIPATE THIS EVENING AS THE UPPER-LEVEL LOW MOVES TO THE EAST
AND HIGH PRESSURE BUILDS IN ACROSS THE REGION. THIS WILL ALLOW FOR
SKIES TO CLEAR OUT AT THE TAF SITES AFTER SUNSET. PATCHY MVFR
RADIATIONAL MIST WILL BE POSSIBLE AT KGFL AND KPSF DURING THE
OVERNIGHT...ESPECIALLY IF SOME RAIN OCCURS. SCATTERED HIGH CLOUDS
WILL MOVE INTO THE REGION AFTER 12Z SATURDAY.
WINDS TONIGHT WILL TREND CALM AND BE LIGHT AND VARIABLE 5 KNOTS OR
LESS SATURDAY.
OUTLOOK...
SATURDAY NIGHT TO SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF
SHRA...TSRA.
SUNDAY NIGHT TO MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF
SHRA...TSRA.
MONDAY NIGHT TO TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION AT THE SURFACE TODAY.
HOWEVER...A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL
MOVE OVERHEAD TRIGGERING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS MAINLY THE SOUTHERN ADIRONDACKS...LAKE GEORGE
SARATOGA REGION...CAPITAL DISTRICT...THE BERKSHIRES AND SOUTHERN
VERMONT. THE HIGH WILL DRIFT EAST OF THE AREA ALLOWING FOR WARMER
AND MORE HUMID CONDITIONS. A LOW PRESSURE SYSTEM WILL APPROACH AND
MOVE INTO THE REGION OVER THE WEEKEND BRINGING CHANCES FOR SHOWERS
AND THUNDERSTORMS.
&&
.HYDROLOGY...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE ACROSS MUCH
OF THE AREA TODAY. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
RETURN TO THE REGION BY SATURDAY EVENING INTO SUNDAY NIGHT.
SOME LOCALLY HEAVY RAINFALL POSSIBLE DEWPOINTS AND PWATS RISE.
HOT...HUMID AND MAINLY DRY THROUGH MID WEEK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA
NEAR TERM...SND/BGM
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...IRL
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jul 24, 4:26 AM EST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
526 AM EDT FRI JUL 24 2015
MAZ001-025-NYZ032-033-038>043-048>054-060-061-082>084-VTZ013>015-
251100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN COLUMBIA-
EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
526 AM EDT FRI JUL 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ADIRONDACKS...LAKE
GEORGE SARATOGA REGION...MOHAWK VALLEY...CAPITAL DISTRICT EASTWARD
ACROSS THE BERKSHIRES AND FOR SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY
MAINLY DURING THE AFTERNOON. SOME OF THE STRONGER STORMS MAY
PRODUCE SMALL HAIL ESPECIALLY ACROSS SOUTHERN VERMONT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING AND
AGAIN ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ001-013-NYZ047-058-059-063>066-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SCHOHARIE-WESTERN GREENE-
EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
526 AM EDT FRI JUL 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SCHOHARIE...ULSTER...
GREENE...DUTCHESS AND LITCHFIELD COUNTIES.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING AND
AGAIN ON THURSDAY.
ALSO...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
LEVELS MAY RESULT IN HEAT INDICES OF AROUND 100 DEGREES ACROSS
THE MID HUDSON VALLEY INTO NORTHWEST CONNECTICUT THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 12:12 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
112 PM EDT FRI JUL 24 2015
NYZ043-084-VTZ013-241745-
NORTHERN WASHINGTON-SOUTHERN WASHINGTON-BENNINGTON-
112 PM EDT FRI JUL 24 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON AND
NORTHWESTERN BENNINGTON COUNTIES...
AT 112 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRANVILLE...OR 12
MILES SOUTH OF WHITEHALL...MOVING SOUTH AT 10 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRANVILLE...HARTFORD...DORSET...COMSTOCK...KINGSBURY...PORTER...
HAMPTON...RUPERT...FORT ANN...ARGYLE...GOOSE ISLAND...NORTH HEBRON...
NORTH GRANVILLE...CHAMBERLIN MILLS...RACEVILLE...BELCHER...MIDDLE
GRANVILLE...LICK SPRINGS...SOUTH GRANVILLE AND ADAMSVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4315 7356 4344 7355 4353 7325 4332 7325
4331 7311 4323 7306
TIME...MOT...LOC 1712Z 337DEG 11KT 4339 7333
IRLSpecial weather statement, Jul 24, 12:45 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT FRI JUL 24 2015
NYZ041-043-083-084-VTZ013-241815-
SOUTHEAST WARREN-NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHERN
WASHINGTON-BENNINGTON-
145 PM EDT FRI JUL 24 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SARATOGA...CENTRAL
WASHINGTON...SOUTHEASTERN WARREN AND NORTHWESTERN BENNINGTON
COUNTIES...
AT 144 PM EDT...STRONG THUNDERSTORMS WERE NEAR HUDSON FALLS...MOVING
SOUTHEAST AT 35 MPH.
HALF INCH HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...SALEM...FORT EDWARD...HARTFORD...
DORSET...GREENWICH...GLENS FALLS NORTH...WEST GLENS FALLS...
QUEENSBURY...KINGSBURY...PORTER...SOUTH GLENS FALLS...LAKE GEORGE...
RUPERT...FORT ANN...ARGYLE...GOOSE ISLAND...WEST FORT ANN AND SOUTH
GRANVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4304 7351 4341 7377 4343 7368 4341 7362
4344 7362 4347 7350 4337 7325 4332 7325
4331 7311 4328 7304
TIME...MOT...LOC 1744Z 325DEG 31KT 4336 7354
IRLEvent by event
10 thunderstorm wind, 2 hail, 1 funnel cloud. Local standard time, as filed.
Hail, Washington
- When
- July 24, 1:10 PM EST to 1:17 PM EST
- Where
- Washington County, 0.29 mi WSW of Hudson Falls
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.298, -73.585
Quarter size hail was reported during a thunderstorm in Hudson Falls. The hail accumulated on the ground. A truck was reported to have small dents as a result of the hail. An outdoor table also had a hole cracked in it due to the hail as well.
Thunderstorm Wind, Washington
- When
- July 24, 1:15 PM EST
- Where
- Washington County, 0.35 mi SW of Hudson Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.296, -73.585
Multiple trees were downed throughout Hudson Falls as a result of thunderstorm winds. Outdoor tables were also blown across a roadway due to the winds.
Thunderstorm Wind, Saratoga
- When
- July 24, 1:16 PM EST
- Where
- Saratoga County, Fernwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.300, -73.630
Three trees were blown over in a yard in South Glens Falls as a result of thunderstorm winds.
Thunderstorm Wind, Washington
- When
- July 24, 1:20 PM EST
- Where
- Washington County, 0.96 mi W of Durkeetown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.251, -73.549
Trees were downed at the intersection of County Route 46 & Plum Road in Fort Edward due to thunderstorm winds.
Thunderstorm Wind, Washington
- When
- July 24, 1:26 PM EST
- Where
- Washington County, 3.25 mi SE of Argyle Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.220, -73.580
Trees and wires were downed along U.S. Route 4 in the town of Fort Edward due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- July 24, 1:47 PM EST
- Where
- Saratoga County, 2.64 mi NW of Bacon Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.159, -73.655
Trees and wires were downed in Gansevoort due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- July 24, 1:55 PM EST
- Where
- Saratoga County, 2.13 mi NNE of Northumberland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.160, -73.591
Trees and power lines were downed along Callahan Road in the town of Northumberland. A portion of the road was closed as a result of the downed trees.
Thunderstorm Wind, Washington
- When
- July 24, 2:00 PM EST
- Where
- Washington County, 1.38 mi N of Thomson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.150, -73.580
Trees and wires were reported down on River Road in the town of Greenwich due to thunderstorm winds.
Funnel Cloud, Saratoga
- When
- July 24, 2:02 PM EST
- Where
- Saratoga County, 0.79 mi NNE of Quaker Spgs
- Reported by
- Trained Spotter
- Coordinates
- 43.040, -73.643
A funnel cloud was reported during a thunderstorm in Quaker Springs. The funnel cloud never reached the ground.
Thunderstorm Wind, Washington
- When
- July 24, 2:05 PM EST
- Where
- Washington County, 1.47 mi SSE of Clarks Mills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.100, -73.570
Trees and wires were reported down on Old Schuylerville Road in the town of Greenwich due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- July 24, 2:20 PM EST
- Where
- Saratoga County, 0.72 mi NNE of Quaker Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.039, -73.643
Multiple trees were reported down in Quaker Springs due to thunderstorm winds.
Hail, Saratoga
- When
- July 24, 2:20 PM EST
- Where
- Saratoga County, 0.67 mi NNE of Quaker Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.038, -73.643
Quarter size hail was reported during a thunderstorm in Quaker Springs.
Thunderstorm Wind, Saratoga
- When
- July 24, 2:31 PM EST
- Where
- Saratoga County, 1.46 mi SSW of Bemis Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.950, -73.641
Trees were reported down in Stillwater due to thunderstorm winds.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 24, 20152 deaths · 3 events
- Flooding and Heavy Rain in Florida, July 24 to 29, 20151 death · $1.6 million · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 24, 20151 death · 4 events
- Excessive Heat in Arkansas, July 24, 20151 death · 1 event
- Hail and Damaging Winds in Nebraska, July 24, 2015$370,000 · 1.5 in hail · 14 events
- Flash Flood and Damaging Winds in Missouri, July 24 to 25, 2015$62,000 · 61 kt wind · 32 events
- Lightning Strike in Minnesota, July 24, 2015$250,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 24, 2015$101,000 · 1.5 in hail · 8 events
- Damaging Winds and Heavy Rain in Minnesota, July 24, 2015$100,000 · 56 kt wind · 4 events
- Tornado in Minnesota, July 24, 2015$100,000 · EF0 · 1 event
- Flash Flooding and Hail in Kansas, July 24 to 25, 2015$70,000 · 1 in hail · 5 events
- Lightning Strike in Wisconsin, July 24, 2015$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589338, 589339, 589350, 589341, 589340, 589342, 589349, 589347, 589343, 589346, 589344, 589345, 589348.